• kim7179's Avatar

    kim7179 asked a questionLung Cancer

    Does your body get cold and hot after chemo. My mom is having some weird symptons that was not addressed in the paper work with nurse..

    10 answers
    • ticklingcancer's Avatar
      ticklingcancer

      I'm a pretty good size guy and I don't get cold easily but while going through chemo, I'd have to take a hot shower to warm up. I stayed cold through most of it. Late at night I would wake up shivering. Doesn't sound like anything serious and probably is caused by your chemo. If it's worrisome, I would ask your Dr. Good Luck To You!! - Jimmy

      almost 5 years ago
    • Modern's Avatar
      Modern

      Hi I'm not sure what chem your moms on but I had lots of sudden hot flashes and the rest of the time be freezing but some of that was caused by the cancer so all I can tell you is tell your doctor and dress for whatever is most common

      almost 5 years ago
    • RuthAnne's Avatar
      RuthAnne

      Yes. Definitely. For a day or two after my chemo I get freezing cold with chills and then furiously hot! This happens to a greater degree after I've been given Zometa (which I get every other week), but it still happens regardless.

      almost 5 years ago
  • kim7179's Avatar

    kim7179 asked a questionLung Cancer

    what does the claritin do for the body when taking chemo

    • lynn1950's Avatar
      lynn1950

      Some people who take Neulasta shots to stimulate white blood cell production while on chemo take Claritin to help reduce the bone pain from the Neulasta.

      almost 5 years ago
    • SueRae1's Avatar
      SueRae1

      As far as I know, it's ok to take antihistamines while on chemo. In fact Benadryl Generic Name: diphenhydramine is given before infusions in many cases. I have used both zyrtec and claritrin while on chemo to help with my allergies. I would check with your oncologist just to make sure it's not counter indicated.

      almost 5 years ago
    • alimccalli's Avatar
      alimccalli

      My oncology nurses suggested Claritin to help relieve the pain from the nuepogen shots I had to take. I personally didn't find that it helped, but I know a couple of people who found that it did help.

      almost 5 years ago
  • kim7179's Avatar

    kim7179 posted an update

    this is my first time back online. I worked with young toddlers and now I have a upper respiratory infection and pink eye. I can't be around my mom because of her immune system being vulnerable. I just saw all the comments and I thank everyone for them.. I will tell my mom the kind words..

    so taking claritin will stop the flu like symptoms.. She is feeling a little better this morning. its freezing cold here. going from 89 to 40 is drastic.

  • kim7179's Avatar

    kim7179 posted an update

    I am the daugther of a lung cancer stage 4 .. I call her a survivor because she is still here and we are fighting this fight. I don't trust anyone to handle my moms affairs to take her to doctors appt, I have a brother who is not really mentally stable to handle this, and I feel alone God keeps me grounded but when Im alone all i do is cry. I will call my mom and if she doesnt answer i get scared she is gone.. I know that we can all die from one thing or another.. I have met some nice people in our cancer center but I'm here...scared tears

  • kim7179's Avatar
  • kim7179's Avatar

    kim7179 asked a questionLung Cancer

    my mom first chemo was thursday and she is having un bearable body aches and muscle spasms. she says its like getting the flu.is this normal

    14 answers
    • Lindy's Avatar
      Lindy

      Hi Kim7179, I had taxotere and carboplatin, also had the aches and flu like symptoms. I don't remember muscle spasms but your mom and I probably had different Chemos. Her cancer team should be able to tell her what the "normal" side effects are and help her navigate the effects as comfortably as possible. Give her a gentle hug from me, Lindy.

      almost 5 years ago
    • nancyjac's Avatar
      nancyjac

      Yes. It typically last 2-4 days each chemo cycle.

      almost 5 years ago
    • coffeenomore's Avatar
      coffeenomore

      I feel for your Mom. I also had that after my 1st round of Chemo. There seemed to be no way to be comfortable. I see my family Dr monthly for follow ups with how I'm doing. I just happen to have a appointment then. I mentioned the flu like symptoms. She prescribed Cymbalta for it. I started out with 30 mg for a few days then bumped it up to 60 mg. It did the trick for me. I take it once a day in the evenings. Myself I have found that talking to my family Dr's about side effects ect. has been more helpful then talking to my oncologist. Guess they are so busy they just take the time. I would suggest she see her family Dr.

      almost 5 years ago